Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 3, NWS Nashville, TN

October 28, 201710 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 28, 2017, 8:27 PM CDT for 10 counties in Tennessee. It took effect at Oct 29, 2017, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2017, 8:27 PM CDT (01:27 UTC)
In effect from
Oct 29, 2017, 4:00 AM CDT
Expired
Oct 29, 2017, 9:00 AM CDT
In force
5 hr
Issued by
NWS Nashville, TN

Counties Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN

The radar

The Ft Campbell radar (KHPX), 98 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS74 KOHX 290127
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
827 PM CDT Sat Oct 28 2017

...A Frost Advisory is now in effect for Tonight for areas West 
of I-65 closest to the TN River...

...A Freeze Watch is in Effect from Sunday Evening through Monday
Morning for the Cumberland Plateau...

.The coldest temperatures of the fall are expected tonight and
tomorrow night. Skies are expected to clear out near the TN River
tonight and allow for some areas of frost to develop just before
sunrise. Tomorrow night, temperatures on the Cumberland Plateau
should fall to or just below freezing for a couple of hours.

TNZ005-006-023>025-056>058-093-094-291400-
/O.NEW.KOHX.FR.Y.0003.171029T0900Z-171029T1400Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg
827 PM CDT Sat Oct 28 2017

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM CDT Sunday. 

* TEMPERATURE...Areas near the TN River should fall into the mid-
  30s after the clouds clear out late tonight.

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ009>011-029>034-063>066-077>080-291400-
/O.CON.KOHX.FZ.A.0001.171030T0400Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
827 PM CDT Sat Oct 28 2017

...FREEZE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

* TEMPERATURE...Areas across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

27
2 follow-up statements
800 
WWUS74 KOHX 290838
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
338 AM CDT Sun Oct 29 2017

...A Frost Advisory remains in effect this morning for locations
West of I-65 closest to the TN River...

...A Freeze Warning is in now in effect from Midnight tonight 
through Monday morning for the Cumberland Plateau...

...A Frost Advisory is in effect from Midnight tonight through 
Monday morning for central portions of Middle Tennessee... 

.The coldest temperatures of the fall, thus far, are expected 
this morning and again tonight. Skies are expected to clear out 
near the Tennessee River this morning by sunrise and allow for 
some areas of frost to develop. For tonight, temperatures on the 
Cumberland Plateau should fall to, or just below freezing for 
several hours. Locations to the west of the Plateau will be a few
degrees warmer but areas of frost are still expected to develop.

TNZ009>011-029>034-063>066-077>080-291400-
/O.UPG.KOHX.FZ.A.0001.171030T0400Z-171030T1400Z/
/O.NEW.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
338 AM CDT Sun Oct 29 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the freeze warning includes that area of Middle
  Tennessee along and to the east of a Lafayette to Smithville to
  Manchester line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ007-008-026>028-059>062-075-095-291400-
/O.NEW.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski
338 AM CDT Sun Oct 29 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that
  portion of Middle Tennessee to the west of a Lafayette to
  Smithville to Manchester line and to the east of an Adams to
  Fairview to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ005-006-023>025-056>058-093-094-291400-
/O.CON.KOHX.FR.Y.0003.171029T0900Z-171029T1400Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg
338 AM CDT Sun Oct 29 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Locations near the TN River should fall into the
  mid-30s after the clouds clear out early this morning.
 
* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that
  portion of Middle Tennessee to the west of an Adams to Fairview  
  to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

21
998 
WWUS74 KOHX 291348
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
848 AM CDT Sun Oct 29 2017

...A Freeze Warning is in effect from Midnight tonight through 
Monday morning for the Cumberland Plateau...

...A Frost Advisory is in effect from Midnight tonight through
Monday morning for central portions of Middle Tennessee...

.Temperatures on the Cumberland Plateau should fall to, or just 
below freezing for several hours tonight. Locations to the west 
of the Plateau will be a few degrees warmer but areas of frost are
still expected to develop.

TNZ005-006-023>025-056>058-093-094-291500-
/O.EXP.KOHX.FR.Y.0003.000000T0000Z-171029T1400Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg
848 AM CDT Sun Oct 29 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

The frost advisory has ended...any locations along the Tennessee
River that experienced frost overnight will warm as the sun comes
out. 

$$

TNZ009>011-029>034-063>066-077>080-300200-
/O.CON.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
848 AM CDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the freeze warning includes that area of 
  Middle Tennessee along and to the east of a Lafayette to 
  Smithville to Manchester line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ007-008-026>028-059>062-075-095-300200-
/O.CON.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski
848 AM CDT Sun Oct 29 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that 
  portion of Middle Tennessee to the west of a Lafayette to 
  Smithville to Manchester line and to the east of an Adams to 
  Fairview to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 8:26 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 28, 8:26 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
826 PM CDT Sat Oct 28 2017

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

I've been taking a close look at the latest satellite trends and
I think there's a decent opportunity for the back side of the
cloud shield currently approaching the MS River to reach our far
western counties before daybreak. Because of this and the
expectation for winds to continue to relax out there, I'm going
to go ahead and issue a Frost Advisory for counties west of I-65,
closest to the TN River.

That's the biggest change for tonight's update. Everything else is
on track, including the Freeze Watch for tomorrow night, which
will give those on the Plateau at least a couple of hours of
freezing temperatures Monday morning -- with widespread frost for
ALL of Middle TN.

Now would be the time to protect any sensitive vegetation...

&&

.AVIATION...
00Z TAF DISCUSSION.

Cloud cover looks to linger overnight, bringing MVFR cigs to all
terminals. KBNA, KMQY, and KCKV may see VFR cigs overnight as
models have a mix of high MVFR and VFR cigs through sunrise. VFR
conditions can be expected thereafter at those terminals with
northwest winds around 10 knots. KCSV looks to have MVFR cigs hold
on a bit longer in the morning, but should get to VFR by the
afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

Frost Advisory from 4 AM to 9 AM CDT Sunday FOR Dickson-Hickman-
Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne.

Freeze Watch from Sunday evening through Monday morning FOR
Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Grundy-Jackson-
Macon-Overton-Pickett-Putnam-Smith-Trousdale-Van Buren-Warren-
White.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Oct 28, 3:33 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
333 PM CDT Sat Oct 28 2017

TNZ009>011-029>034-063>066-077>080-292045-
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
333 PM CDT Sat Oct 28 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Although no widespread hazardous weather is expected...with cold
temperatures there could be some areas that experience freezing
temperatures.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A freeze watch has been issued for Sunday night and into Monday
morning. Locations should experience widespread low temperatures
below freezing for a few hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TNZ005>008-023>028-056>062-075-093>095-292045-
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
333 PM CDT Sat Oct 28 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

With cold temperatures and light winds widespread patchy frost is
possible Sunday night into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 28, 3:41 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
341 PM CDT Sat Oct 28 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-291200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina,
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson,
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro,
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville,
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta,
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville,
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg,
and Pulaski
341 PM CDT Sat Oct 28 2017

...Freezing Temperatures are Possible in Middle Tennessee Tonight
and Sunday Night...

A cold air mass will exist over the Mid State through Sunday
night. A few spots could see temperatures dip to the freezing mark
tonight...although clouds and light wind are expected to hold low
temperatures in the middle 30s for most areas.

The best chance for freezing temperatures will be Sunday night...
as clouds and winds decrease. Right now it looks like the best
chance for a widespread freeze will be across eastern Middle
Tennessee...especially along the Cumberland Plateau...where a
Freeze Watch is in effect. However, some spots further west could
also see temperatures drop briefly to the freezing mark Sunday
night, along with patchy frost. This includes the suburbs of
Nashville, and normally colder low lying areas.

Sensitive outdoor vegetation may be damaged or killed by these
cold temperatures.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:38 AM CDTFrost AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more21 hr
Oct 29, 3:38 AM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more29 hr

Nearby

Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.